Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Operated for brain tumor grade 3. Feeling nausea, dizziness and breathless before period. Cause and cure?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Question
Why do I feel nauseated, dizziness and breathless before my menses. I had 2 brain operations due to brain tumor grade 3, have done tomo radiation and finished my 6th cycle( last cycle) in XXXXXXX 2013. My last menses was on 15 December2012. Did MRI last month and doctors said the surgical site looks fine with no growth. Even before I had my brain surgery, I usually experience seizures the period before my menses. Kindly advise if my symptoms are due to hormone change? I did a blood pressure test and my GP said I have low blood pressure.
Posted Thu, 21 Feb 2013 in Women's Health
 
 
Answered by Dr. Nilofer AR 2 hours later
Hello,
Thanks for your query.
Good that your blood pressure is normal.
You are probably suffering from catamenial epilepsy.

Almost 50% of women of childbearing age who have epilepsy report an increase in seizures premenstrualy.

Reasons for your symptoms are as below.
1. Premenstrual psychic disturbances and emotional liability.
2. Water retention in second half of the cycle.
3. Estrogen which is a female hormone is a major causative factor.
4. Since you had a brain tumor and were operated, this itself will lower the seizure threshold.

I recommend you to:
1.Slightly increasing the dosage of the anti epileptic drugs after consulting your neurologist.
2. Reducing the water retention that occurs in the premenstrual period.
3. hormonal agents such as progesterone -Cyclic progesterone therapy , Suppressible progesterone therapy usually helps.
4. Try to be as calm as possible during premenstrual period. Avoid driving.
5. Practice yoga.

Keep yourself stress free and enjoy the things, which you do.

Hope I have answered all your queries. You can ask my anytime for further clarifications.

Regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Operated for brain tumor grade 3. Feeling nausea, dizziness and breathless before period. Cause and cure? 57 minutes later
I don't have normal blood pressure, the doctor mentioned that my blood pressure is low. I am now taking pumulut n medicine to induce my menses as it has been extremely late. I was hoping that once this cycle is over, my dizziness will cease. Are there any treatment to prevent dizziness or breathlessness from happening again before my future menstruation cycle? Please advise
 
 
Answered by Dr. Nilofer AR 15 minutes later
Hello,
Thanks for your reply.

1. Your symptom of dizziness is due to low blood pressure as you have already mentioned.
Drink plenty of fluids to keep yourself hydrated.
Avoid dehydration.
This will definitely help.
Keep a record of your blood pressure at least twice a week.

2. Breathlessness could be due to many reasons.
Please get an echo to rule out heart problem.
In addition, Hemoglobin levels to rule out anemia.
Treatment depends on the diagnosis.

Primolut N can also cause or aggravate symptoms of dizziness and breathlessness.
Please speak to your doctor and stop the drug immediately, if you are severely breathless and having fainting attacks.

Hope this helps. Let me know for further clarifications.
Wish you good recovery.

regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Operated for brain tumor grade 3. Feeling nausea, dizziness and breathless before period. Cause and cure? 1 hour later
Hi, I have submitted my reply just a min ago but couldnt see it in my dashboard. I was wondering what is the range for low blood pressure and normal blood pressure. Also, my GP prescribed primolut N was because he thought my high progesterone level has resulted in my dizziness. In fact, I feel dizzy and my chest feels tight everytime before my menses come(luteal phase). I thought once my menses come, I will feel better. Is there any medical treatment to overcome this discomfort in future?
 
 
Answered by Dr. Nilofer AR 13 minutes later
Hello,
Thanks for your reply.

Normal blood pressure is 120/80mm of mercury.
Low blood pressure is 90/60mm of mercury.

Your doctor is treating you in a right way by giving primolut N for induction of menstruation.

I recommend you to continue the same prescription.

In order to avoid discomfort in the future you need to regularize your menstrual cycle with continuous cyclic progestin supplementation. It takes nearly 2-3 months for your symptoms to completely subside.

Hope I have answered both your queries. You can ask me anytime for further clarifications.


Regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Operated for brain tumor grade 3. Feeling nausea, dizziness and breathless before period. Cause and cure? 1 hour later
Thank you for your advice. Do I need doctor's prescription to obtain progesterone supplements or I can get it over the counter at my local pharmacy? Is it safe to take such supplements? Is there any natural source whereby I can obtain progesterone?

Thank you for your attention!
 
 
Answered by Dr. Nilofer AR 9 minutes later
Hello,

You need doctor’s prescription to obtain progesterone supplements.

It’s safe to take micronized progesterone.
Walnuts contain progesterone, but in a very small quantity.
You need external supplementation in required dose to treat your symptoms.

Hope this helps. You may ask me anytime for further clarifications.

Following is my link
WWW.WWWW.WW
Regards and take care,

Dr Nilofer.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor